Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

A free boundary focusing problem


Authors: Danielle Hilhorst and Josephus Hulshof
Journal: Proc. Amer. Math. Soc. 121 (1994), 1193-1202
MSC: Primary 35R35; Secondary 35B40, 35K55
DOI: https://doi.org/10.1090/S0002-9939-1994-1233975-9
MathSciNet review: 1233975
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We consider a one-dimensional free boundary problem arising in combustion theory and establish that all solutions are asymptotically equal to a similarity solution which vanishes in a finite time.


References [Enhancements On Off] (What's this?)

  • [BCN] H. Berestycki, L. A. Caffarelli, and L. Nirenberg, Uniform estimates for regularization of free boundary problems, A collection of papers dedicated to Mischa Cotlar (C. Sadovsky, ed.), Marcel Dekker, New York, 1990. MR 1044809 (91b:35112)
  • [BH] M. Bertsch and J. Hulshof, Regularity results for an elliptic-parabolic free boundary problem, Trans. Amer. Math. Soc. 297 (1986), 337-350. MR 849483 (88c:35157)
  • [BL] J. D. Buckmaster and G. S. S. Ludford, Theory of laminar flames, Cambrige Univ. Press, New York, 1982. MR 666866 (84f:80011)
  • [CV] L. A. Caffarelli and J. L. Vazquez, A free boundary problem for the heat equation arising in flame propagation, preprint.
  • [CD] E. A. Coddington and N. Levinson, Theory of ordinary equations, Tata McGraw-Hill, New York, 1972.
  • [D] C. M. Dafermos, Asymptotic behaviour of solutions of evolution equations, Nonlinear Evolution Equations (M. Crandall, ed.), Academic Press, New York, 1978. MR 513814 (80i:35019)
  • [GH] R. Gianni and J. Hulshof, The semilinear heat equation with a Heaviside source term, European J. Appl. Math. 3 (1992), 367-379. MR 1196817 (93k:80008)
  • [GP] V. Guillemin and A. Pollack, Differential topology, Prentice Hall, Englewood Cliffs, NJ, 1974. MR 0348781 (50:1276)
  • [HH] D. Hilhorst and J. Hulshof, An elliptic-parabolic problem in combustion theory: convergence to travelling waves, J. Nonlinear Anal. 17 (1991), 519-546. MR 1124123 (92g:35242)
  • [H] J. Hulshof, An elliptic-parabolic free boundary problem: continuity of the interface, Proc. Roy. Soc. Edinburgh Sect. A 106 (1987), 327-339. MR 906216 (89i:35133)
  • [M] H. Matano, Nonincrease of the lapnumber of a solution for a one dimensional semilinear parabolic equation, J. Fac. Sci. Univ. Tokyo Sect. IA Math. 29 (1982), 401-441. MR 672070 (84m:35060)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35R35, 35B40, 35K55

Retrieve articles in all journals with MSC: 35R35, 35B40, 35K55


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1994-1233975-9
Keywords: Free boundary problem, similarity variables, maximum principle, asymptotic behaviour
Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society